MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC NERVE BLOCK TRAY; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC NERVE BLOCK TRAY; REGIONAL ANESTHESIA
Model Number TBT03100T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 18-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 125 ml, flow rate: unknown, procedure: "tka", cathplace: adductor canal.It was initially reported that a catheter broke off in a patient upon the removal of tegaderm dressing.The catheter tip was able to be removed and there was no associated patient injury to note.Additional information received on 11-jul-2017 stated that the catheter broke during removal and 9 centimeters of the distal tip remained in the patient.It was removed by the certified registered nurse anesthetist with mosquito forceps.There was no long term injury reported for the patient.The initial placement was easy and smooth, with no reported issues.The removal was met with no resistance.The dressing was quickly removed, and when the catheter was visualized, it sheared and only the wire remained visible.No further information was provided.
 
Additional Manufacturer Narrative
The sample was received in two pieces.The sample was shipped to a third party lab for further evaluation.Per the third party lab report, "during this examination, there was evidence to suggest that the catheter may have been sheared by a sharp external force; i.E.Displaying a clean cut of the catheter¿s coating, the cut tracking from one end of the catheter to the other, the cut origin contained to one side of the catheter, etc.The direction of the coating shear tracked from the proximal end to the distal end of the catheter.This is indicative of the device being retracted against the heel of the needle¿s bevel/tip or snagging on scar tissue.There was also evidence during this examination to suggest that the catheter had been pulled apart; i.E.The catheter coating appeared to be slightly stretched at the break point and a portion of the catheter break point had a jagged edge.Due to the condition of the returned catheter, tensile testing was unable to be performed.Lastly, the batch history records for the catheter were reviewed; revealing no abnormalities within the lot.Based on the available evidence, it appears that the catheter may have initially been cut during insertion.The shape of the cut in the catheter coating, as well as the cut positioning suggests the catheter may have been retracted slightly against the needle tip during initial positioning.The jagged edge portion of the catheter break point suggests that the tension applied to the catheter during its removal caused the coating to fully shear.It is also a possibility that the catheter snagged on an internal structure during removal or an improper positioning of the patient during removal negatively influenced the ability to properly remove the catheter without breaking it." based on the results of the complaint catheter received for evaluation, the reported catheter break incident was confirmed.The catheter breakage was observed at an stretched portion of it, which is indicative that during the catheter removal process, catheter resistance was encountered and an excessive force was applied.Therefore, the catheter breakage was due to an inappropriate use of the device; however, customer stated that force or resistance was not encountered during the catheter removal process and that there was excessive amount of skin glue used at insertion hole; thus, the actual root cause of the reported event are dimmed to be unknown.All information reasonably known as of 30-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC NERVE BLOCK TRAY
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6727814
Report Number3006646024-2017-00016
Device Sequence Number670414
Product Code CAZ
UDI-Device Identifier30680651407871
UDI-Public30680651407871
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/31/2018
Device Model NumberTBT03100T
Device Catalogue Number104078701
Device Lot Number0202611698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date09/18/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DERMABOND; TEGADERM DRESSING